MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR B/T/B *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR B/T/B *EA; BONENAIL GUIDEWIRE
Model Number 213702
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Udi: (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the affiliate the screw broke off the btb guide 213702, which means they are unable to remove 10mm femoral guide rod 213710.This did not happen during the operation, and no patient was impacted in any way.This occurred during the cleaning of the instrument prior to sterilizing.This instrument has already been returned to jnj (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report.It has been updated as 1612001.Therefore, udi: (b)(4).D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary:according to the information provided, it was reported that the screw broke off the btb guide 213702 which means they are unable to remove 10mm femoral guide rod 213710.This did not happen during the operation and no patient was impacted in any way.This occurred during the cleaning of the instrument prior to sterilizing.The product complaint is only being done now as after speaking to the wider team we decided that we want to see if there are any faults logged against this instrument, or if this is standard wear and tear.The device was received and evaluated.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.The screw was found broken and the remaining threads were stuck in the femoral guide rod.The complaint reported was confirmed.The photo provided by the customer showed the same condition found during the physical analysis.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.This failure can be attributed to the repeated use of the device causing normal wear and tear.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number:1612001, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that the screw broke off the btb guide 213702 which means they are unable to remove 10mm femoral guide rod 2137 the complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the screw was found broken and the remaining threads were stuck in the femoral guide rod.In addition, in the device can be observed nicks and marks of wear.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.This failure can be attributed to the repeated use of the device causing normal wear and tear.This cannot be conclusive determined.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10696639
Report Number1221934-2020-03049
Device Sequence Number19653801
Product Code LXH
UDI-Device Identifier10886705002962
UDI-Public10886705002962
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213702
Device Catalogue Number213702
Device Lot Number1612001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer11/13/2020
12/10/2020
12/19/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/16/2020
12/14/2020
12/21/2020
Patient Sequence Number1